10000624 J Clin Psychiatry / Document Archive

Psychiatrist.com Home    Keyword Search

Close [X]

Search Our Sites

Enter search terms below (keywords, titles, authors, or subjects). Then select a category to search and press the Search button. All words are assumed to be required. To search for an exact phrase, put it in quotes. To exclude a term, precede it with a minus sign (-).

Keyword search:

Choose a category:

Choosing the appropriate category will greatly improve your chances of finding the best match.

All files at our sites: J Clin Psychiatry, Primary Care Companion, CME Institute, and MedFair

Search materials from our journals:

Abstracts from The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements

PDFs of the full text of The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements (Net Society Platinum [paid subscribers])

PDFs of the full text of The Primary Care Companion to The Journal of Clinical Psychiatry, 1999–present

Search CME offerings:

CME Institute, including CME from journals , supplements, and Web activities for instant CME credit (Net Society Gold [registered users]); also includes information about our CME program

CME activities from regular issues of The Journal of Clinical Psychiatry (Net Society Gold [registered users])

CME Supplements from The Journal of Clinical Psychiatry (Net Society Gold [registered users])

 

The article you requested is

A Critical Review of Selective Serotonin Reuptake Inhibitor–Associated Bleeding: Balancing the Risk of Treating Hepatitis C–Infected Patients.

J Clin Psychiatry 2003;64:1502-1510
Copyright 2003 Physicians Postgraduate Press, Inc.

To view this item, select one of the options below.

  1. NONSUBSCRIBERS
    1. Purchase this PDF for $40
      If you are not a paid subscriber, you may purchase the PDF.
      (You'll need the free Adobe Acrobat Reader.)
    2. Subscribe
      Receive immediate full-text access to JCP. You can subscribe to JCP print + online for $166 individual.
      JCP's 75th AnniversaryCelebrate!
      Celebrate JCP's 75th Anniversary with a special online-only subscription price of $75.
  2. PAID SUBSCRIBERS
    1. Activate
      If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
    2. Sign in
      As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
  1. Did you forget your password?

Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send an email

| 54.83.238.48

Background: Selective serotonin reuptake inhibitors (SSRIs) are increasingly being used to treat interferon-associated side effects in patients receiving hepatitis C virus (HCV) therapy. Because there is an increased risk of bleeding in HCV-infected patients who have developed cirrhosis and either portal hypertension or hepatic failure or both, we critically reviewed the literature on SSRI-associated bleeding.

Data Sources and Study Selection: We performed a MEDLINE search of literature from 1966 to the present using hemorrhage, SSRI, and antidepressants as search terms and followed up on relevant citations. We reviewed 6 retrospective studies, 5 of which were case-control studies, and 18 case reports of bleeding in 37 people. Our review is supplemented with a case report of a possible connection between SSRI treatment and a fatal gastrointestinal bleed in an HCV-infected man.

Data Synthesis: Bleeding events in 12/18 reports (67%) describing 19/24 people (79%) were closely associated with the use of SSRIs.

Conclusion: Combining aspirin or nonsteroidal anti-inflammatory drugs with SSRIs for the treatment of interferon-associated neuropsychiatric side effects increases the risks of hemorrhage in patients with HCV who have developed cirrhosis and either portal hypertension or hepatic failure or both. We recommend that clinicians exercise caution when prescribing medications that can promote spontaneous bleeding to patients with multiple risk factors for internal hemorrhage.